Alert archive / North Carolina / River Flood Warnings in 2015
River Flood Warning 34, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Dec 24, 2015, 9:42 PM EST for Davidson County, Davie County, North Carolina. It took effect at Dec 25, 2015, 1:20 AM EST. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2015, 9:42 PM EST (02:42 UTC)
- In effect from
- Dec 25, 2015, 1:20 AM EST
- Expired
- Dec 26, 2015, 10:00 PM EST
- In force
- 45 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Davidson County, NC, Davie County, NC
The radar
The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yadkin River at Yadkin College (YADN7). The gauge peaked at 18.66 ft at Dec 25, 2015, 11:00 AM EST.
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02116500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
878
WGUS42 KRAH 250242
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH, NC
942 PM EST THU DEC 24 2015
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Yadkin River At Yadkin College affecting Davidson and Davie
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC057-059-251442-
/O.NEW.KRAH.FL.W.0034.151225T0620Z-151227T0300Z/
/YADN7.1.ER.151225T0620Z.151226T0000Z.151226T1500Z.NO/
942 PM EST THU DEC 24 2015
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Yadkin River At Yadkin College.
* from late tonight to Saturday evening, or until the warning is
cancelled.
* At 9:00 PM Thursday the stage was 15.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage after
midnight...and continue to rise to near 21.0 feet by friday
evening.The river will fall below flood stage by late
Saturday morning.
* Impact...At 21.0 feet, Lower level primitive campsites at the
Thousand Trails Preserve off US64 begin to flood.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Yadkin River
Yadkin College 18 15.4 Thu 09 PM 19.1 10.3 6.2 6.0
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Yadkin College: 638.45
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$3 follow-up statements
028
WGUS82 KRAH 251023
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
523 AM EST FRI DEC 25 2015
...The Flood Warning continues for the following rivers in North
Carolina...
Yadkin River At Yadkin College affecting Davidson and Davie Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC057-059-252223-
/O.EXT.KRAH.FL.W.0034.000000T0000Z-151226T2125Z/
/YADN7.1.ER.151225T1008Z.151226T0000Z.151226T0925Z.NO/
523 AM EST FRI DEC 25 2015
The Flood Warning continues for
the Yadkin River At Yadkin College.
* At 5:00 AM Friday the stage was 17.97 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by early this
morning and continue to rise to near 21.0 feet by this evening.The
river will fall below flood stage by early tomorrow.
* Impact...At 21.0 feet, Lower level primitive campsites at the
Thousand Trails Preserve off US64 begin to flood.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Yadkin River
Yadkin Col 18 18.0 Fri 05 AM 18.4 17.4 9.0 6.2 6.0
To convert the above stage readings to above mean sea level (ft), add
the following to the stage: 638.45
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$340
WGUS82 KRAH 251448
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
948 AM EST FRI DEC 25 2015
...The Flood Warning continues for the following rivers in North
Carolina..
Yadkin River At Yadkin College affecting Davidson and Davie
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC057-059-260248-
/O.CON.KRAH.FL.W.0034.000000T0000Z-151226T2125Z/
/YADN7.1.ER.151225T1011Z.151226T0000Z.151226T0925Z.NO/
948 AM EST FRI DEC 25 2015
The Flood Warning continues for
the Yadkin River At Yadkin College.
* At 9:00 AM Friday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.0 feet by this
evening. The river will fall below flood stage early tomorrow.
* Impact...At 21.0 feet, Lower level primitive campsites at the
Thousand Trails Preserve off US64 begin to flood.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Yadkin River
Yadkin College 18 18.5 Fri 09 AM 17.4 9.0 6.2 6.0
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Yadkin College: 638.45
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$821
WGUS82 KRAH 252226
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
526 PM EST FRI DEC 25 2015
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Yadkin River At Yadkin College affecting Davidson and Davie
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC057-059-252256-
/O.CAN.KRAH.FL.W.0034.000000T0000Z-151226T2125Z/
/YADN7.1.ER.151225T1011Z.151225T1630Z.151225T2020Z.NO/
526 PM EST FRI DEC 25 2015
The Flood Warning is cancelled for
the Yadkin River At Yadkin College.
* At 5:00 PM Friday the stage was 17.3 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage at 3:20 PM Friday.
* Forecast...The river will continue to fall to 9.0 feet by tomorrow
morning.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Yadkin River
Yadkin College 18 17.3 Fri 05 PM 9.0 6.4 5.7 5.3 5.1
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Yadkin College: 638.45
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Dec 24, 7:32 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Dec 24, 7:32 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 732 PM EST THU DEC 24 2015 .SYNOPSIS...ANOMALOUSLY STRONG SUB-TROPICAL HIGH PRESSURE OVER THE WEST-CENTRAL ATLANTIC OCEAN WILL MAINTAIN UNSEASONABLY WARM AND HUMID SOUTHERLY FLOW THROUGHOUT THE SOUTHEASTERN UNITED STATES THROUGH THE WEEKEND...BEFORE A COLD FRONT MOVES THROUGH VA AND NC LATE SUNDAY NIGHT AND MONDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 630 PM THURSDAY... A HIGHLY ANOMALOUS AIRMASS (SEASON-WISE) WILL REMAIN IN PLACE THROUGH TONIGHT...A BROAD WARM SECTOR THAT EXTENDS NORTHEAST FROM THE DEEP SOUTH INTO THE CAROLINAS/VA. RICH LOW-LEVEL MOISTURE (SFC DEWPOINTS ~70F)...RECORD HIGH TEMPERATURES (MID/UPPER 70S)...AND RELATIVELY STEEP MID-LEVEL LAPSE RATES (~6.5 C/KM) CONTRIBUTED TO 1000-1500 J/KG OF MLCAPE A FEW HOURS AGO DURING PEAK HEATING. MLCAPE HAS WEAKENED TO 500-1000 J/KG AND CINH HAS INCREASED TO 50-100 J/KG SINCE SUNSET. WHILE ADDITIONAL STABILIZATION/INHIBITION IS APT TO OCCUR VIA NOCTURNAL COOLING...A PLUME OF STEEP MID-LEVEL LAPSE RATES (~7C/KM UPSTREAM IN GA/SC AT 23Z) ADVECTING NORTHEASTWARD ATOP THE RICH WARM SECTOR IN PLACE WILL AID IN MAINTAINING MARGINAL INSTABILITY (~500 J/KG MLCAPE) OVER CENTRAL NC TONIGHT. DESPITE THE PRESENCE OF UNSEASONABLY RICH MOISTURE/INSTABILITY... LITTLE IN THE WAY OF CONVECTION HAS DEVELOPED DURING THE PAST 3-6 HOURS...AND WHAT DID DEVELOP (WITH ONE EXCEPTION) WAS SHALLOW/BRIEF IN NATURE. THE MISSING 'INGREDIENT' IS FORCING. ASIDE FROM A POTENTIAL FOR TRANSIENT DPVA ASSOC/W SMALL AMPLITUDE WAVES EMBEDDED WITHIN SW FLOW ALOFT...NO ADDITIONAL SOURCE OF APPRECIABLE FORCING IS PRESENT...NOR EXPECTED. IN THE ABSENCE OF AN UPSTREAM FORCING MECHANISM (I.E. BAROCLINIC WAVE OR MCV) TRACKING INTO CENTRAL NC...DRY CONDITIONS WILL PREVAIL...HOWEVER...IF AN MCV EMANATES FROM PERSISTENT DEEP CONVECTION IN SC/GA AND/OR A BAROCLINIC WAVE EMBEDDED IN SW FLOW ALOFT TRACKS NORTHEAST INTO CENTRAL NC DURING THE OVERNIGHT HOURS...THEN ISOLD/SCT CONVECTION WOULD BE POSSIBLE. THERMODYNAMIC/KINEMATIC PARAMETERS WITHIN THE ANOMALOUS WARM SECTOR ACROSS CENTRAL NC INDICATE A CONDITIONAL POTENTIAL FOR TORNADIC SUPERCELLS...THOUGH THE NECESSARY CONDITION (PRESENCE OF DEEP CONVECTION) APPEARS UNLIKELY TO BE MET. -VINCENT && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 215 PM THURSDAY... DEEP MOISTURE WILL BE NUDGED WESTWARD BY THE STRONG SUB-TROPICAL RIDGE ON FRIDAY...WITH AN OTHERWISE SUMMER-LIKE DAY FOR CENTRAL NC RESULTING IN MID 70S FOR HIGHS AND MORE STRATUS THAT SLOWLY LIFTS THROUGH THE AFTERNOON. SCATTERED SHOWERS AND A FEW STORMS ARE POSSIBLE WITH CLOSER PROXIMITY TO THE NC/VA BORDER..THOUGH AN ISOLATED SHOWER IS POSSIBLE ANYWHERE. LOWS FRIDAY NIGHT WILL AGAIN BY IN THE 60S. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 212 PM THURSDAY... NORTH CAROLINA REMAINS IN THE WARM SECTOR THROUGH THE WEEKEND WITH DEEP SOUTHWEST FLOW COURTESY OF THE BERMUDA HIGH AND SUBTROPICAL RIDGE OFF THE COAST. THE MOISTURE PLUME FROM THESE FEATURES WILL BE DIRECTED OFF THE WESTERN GULF INTO THE OHIO VALLEY...WITH ONLY SLIGHT CHANCES FOR CONVECTION EAST OF THE APPALACHIANS. TEMPERATURES BOTH DAYS WILL THREATEN RECORDS...WITH HIGHS WELL INTO THE 70S AND MORNING MINS FROM 60 TO 65. A 1040 ARCTIC HIGH BUILDING INTO THE UPPER MIDWEST WILL PUSH A BACKDOOR FRONT SOUTH INTO THE AREA SUNDAY NIGHT/EARLY MONDAY. ISENTROPIC LIFT WILL RESULT AS THE PARENT SURFACE LOW LIFTS NORTH INTO THE OHIO VALLEY...WITH RAIN BECOMING WIDESPREAD BY MONDAY NIGHT AND LINGERING THROUGH TUESDAY. THE UPPER RIDGING HOLDS TIGHT...SO EVEN UNDER A THICK CLOUD DECK WITH RAIN... THE FORECAST HIGHS FOR MONDAY AND TUESDAY IN THE LOW TO MID 60S ARE MUCH MILDER THAN ONE WOULD NORMALLY EXPECT FROM A WINTER DAMMING EVENT. WE COULD WELL BE TRENDING THESE DOWNWARD SOMEWHAT IN COMING FORECAST CYCLES. MINS WILL RANGE FROM THE MID 40S TO MID 50S. LOW CONFIDENCE IN THE MID TO LATE WEEK FORECAST...ALTHOUGH MODELS DO SHOW SOME CONSENSUS IN THE EVOLUTION OF A MILLER B SCENARIO. A COASTAL LOW LIFTS UP THE EASTERN WEDGE FRONT WEDNESDAY WITH SUBSEQUENT DEVELOPMENT OF SURFACE WAVES WHICH RIPPLE NORTH UP THE FRONT AND RETROGRADE THE IT INLAND TO MAINTAIN AT LEAST SMALL CHANCE POPS THROUGH THURSDAY. TRUE FROPA WITH AN AIRMASS CHANGE LOOKS TO HOLD OFF AT LEAST THROUGH THURSDAY...SO HIGHS COULD REACH MOSTLY THE LOW AND MID 60S BOTH DAYS AFTER MORNING LOWS MOSTLY IN THE UPPER 40S AND 50S. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AS OF 726 PM THURSDAY... VFR CONDITIONS WILL DETERIORATE OVERNIGHT TO IFR AS LOW CLOUDS MOVE BACK INTO THE AREA. GUIDANCE INDICATES THE POTENTIAL FOR SHOWERS... PRIMARILY WEST OF KRDU... AFTER 06Z. CIGS SHOULD LIFT AGAIN TO MVFR FRIDAY AFTERNOON. WINDS WILL REMAIN SOUTHWESTERLY AT 5-10 KTS. OUTLOOK: WITH DEEP AND MOIST SOUTHWESTERLY FLOW CONTINUING FRIDAY THROUGH THE THIS WEEKEND... PERIODS OF POOR AVIATION CONDITIONS WILL PERSIST...ESPECIALLY OVERNIGHT WITH AREAS OF STRATUS AND/OR FOG. && .CLIMATE... HERE ARE THE AREA RECORD MAXIMUMS AND HIGH MINIMUMS FOR DECEMBER 25TH AND 26TH. RECORDS HAVE BEEN KEPT IN THE GREENSBORO AREA SINCE 1903... IN THE RALEIGH AREA SINCE 1887... AND IN THE FAYETTEVILLE AREA SINCE 1910. DEC 25: RECORD MAXIMUM HIGH MINIMUM GREENSBORO 74 (1955) 58 (1932) RALEIGH 75 (1955) 63 (1932) FAYETTEVILLE 79 (1932) 68 (1932) DEC 26: RECORD MAXIMUM HIGH MINIMUM GREENSBORO 72 (1982) 57 (1964) RALEIGH 75 (1889) 59 (1889) FAYETTEVILLE 79 (1955) 62 (1987) && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RAH NEAR TERM...VINCENT SHORT TERM...22 LONG TERM...MLM AVIATION...30/22 CLIMATE...RAH
Hazardous weather outlook, Dec 24, 6:39 PM EST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 639 PM EST THU DEC 24 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-252345- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 639 PM EST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RECENT HEAVY RAINFALL WILL CAUSE SOME AREA CREEKS...STREAMS AND MAIN STEM RIVERS TO EXPERIENCE MINOR FLOODING OVER THE NEXT FEW DAYS. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROAD. NEVER TRY TO CROSS A FLOWING STREAM ON FOOT. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 4:33 AM EST | River Flood Warning | RAH | Chatham, Lee | 26 hr |
Nearby
River Flood Warnings in North Carolina, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.